MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO REAGENT RED BLOOD CELLS 0.8% RESOLVE PANEL A

ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO REAGENT RED BLOOD CELLS 0.8% RESOLVE PANEL A
Catalog Number 6902317
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
(b)(4) on 29 august 2023, a customer contacted the global technical solution centre (gtsc) to report what was described as discrepant negative reactions in antibody identification for one patient sample using 0.8% resolve panel a lot vra439 in manual method using ortho workstation (b)(4).Date of events: (b)(6) 2023.Complainant/complaint reporter: (b)(6)- laboratory manager reported on 26 august 2023 by the customer to the gtsc.Reagents: 0.8% resolve panel a lot vra439, expiry 19 september 2023 0.8% resolve panel a lot vra438, expiry 05 september 2023 0.8% selectogen lot vs537, expiry 19 september 2023 mts anti-igg gel card lot 02242300-03, expiry 25 january 2024 patient history: last received a transfusion on (b)(6) 2022 known anti-c(rh2) antibody.The customer reported that, on 26 august 2023, they had tested a patient sample for antibody screening in the indirect antiglobulin test (iat) using 0.8% selectogen lot vs537 and mts anti-igg gel card lot 02242300-03, and that they had obtained a positive reaction with cell 1.No further detail was provided.The customer reported that, on the same day, they had tested the same patient sample twice for antibody identification (iat) using 0.8% resolve panel a lot vra439 and mts anti-igg gel card lot 02242300-03 in manual method, and that they had obtained the following reactions on both occasions: cells 1, and 11: positive 2+ cell 5: positive 0.5+/1+ cells 2, 3, 4, 6, 7, 8, 9, and 10: negative the customer stated that they were expecting a positive reaction with cell 2 being c(rh2) antigen positive.The customer reported that, on (b)(6) 2023, they had retested the same patient sample for antibody identification (iat) the same reagents in manual method, and that they had obtained the following reactions: cells 1, and 11: positive 2+ cell 5: positive 0.5+/1+ cells 2, 3, 4, 6, 7, 8, 9, and 10: negative the customer stated that they were expecting a positive reaction with cell 2 being c(rh2) antigen positive.The customer reported that, on the same day, they had tested the same patient sample for antibody identification (iat) using 0.8% resolve panel a lot vra438 and mts anti-igg gel card lot 02242300-03 in manual method, and that they had obtained the following reactions: cells 1, 2 and 11: positive 2+ cell 5: positive 0.5+/1+ cells 3, 4, 6, 7, 8, 9, and 10: negative the customer stated that they were able to identify an anti-c(rh2) antibody using this method.The customer reported that no biased result was reported to a physician.The customer reported that the patient was not harmed as a result of the reported events.
 
Additional Manufacturer Narrative
Investigation details as per (b)(4): the customer reported that quality control testing was completed on the days of the reported events, and the results were as expected.The confirmation was not provided.Reagent storage and handling conditions were checked and found to be aligned with ortho's recommendations.According to ortho lot-specific information for 0.8% resolve panel a lot vra439, cells 1, 2, and 11 are positive and homozygous for c(rh2) antigen, cell 5 is positive and heterozygous for c(rh2) antigen, and cells 3, 4, 6, 7, 8, 9 and 10 are negative for c(rh2) antigen.Therefore, it follows that: - the positive and negative reactions obtained with cells 1, 3, 4, 6, 7, 8, 9, 10 and 11 are consistent with the expected reactivity of an antic(rh2) antibody.- the weak positive reaction obtained with cell 5 is consistent with the expected reactivity of a weak anti-c(rh2) antibody.- the negative reaction obtained with cell 2 is not consistent with the expected reactivity of an anti-c(rh2) antibody.According to ortho lot-specific information for 0.8% resolve panel a lot vra438, cells 1, 2, and 11 are positive and homozygous for c(rh2) antigen, cell 5 is positive and heterozygous for c(rh2) antigen, and cells 3, 4, 6, 7, 8, 9 and 10 are negative for c(rh2) antigen.Therefore, it follows that: - the positive and negative reactions obtained with cells 1, 2, 3, 4, 6, 7, 8, 9, 10 and 11 are consistent with the expected reactivity of an antic(rh2) antibody.- the weak positive reaction obtained with cell 5 is consistent with the expected reactivity of a weak anti-c(rh2) antibody.As part of the investigation, a review of the manufacturing batch record of 0.8% resolve panel a lot vra439 as used by the customer on the days of the reported events was requested at ortho¿s manufacturing site.No non-conformances or deviations relating to the customers issues were identified for these products.The results of all in-process and quality assurance release for sale tests were found to be within specifications.(dra#(b)(6)) as part of the investigation, samples known to contain anti-d, anti-k and anti-fya were tested for antibody identification (iat) using retained samples of 0.8% resolve panel a lot vra439.All results were as expected.The c(rh2) antigen status of cell 2 was also confirmed.The customer's issue was not confirmed.(dra #(b)(6)) a review of the donor used to manufacture cell 2 of 0.8% resolve panel a lot vra439 was performed at ortho's manufacturing site.No trend or systematic failure of this donor was identified.(dra #(b)(6)) the review of the worldwide complaint database was performed from 22 september 2022 through to 22 sep 2023 for 0.8% resolve panel a lot vra439.No other complaint was identified with call area falseneg.No trend is identified.(dra #(b)(6)) no further investigation was performed for these incidences.The assignable cause of the discrepant negative antibody identification reaction obtained by the customer is likely sample related, the patients anti-c(rh2) antibody being weak or at the detection limits of the reagents used.In any case there was no evidence of any systematic failure of the ortho clinical diagnostics reagent to perform as intended.In mitigation of the discrepant negative antibody identification result, the device instructions for use of 0.8% resolve panel a red cell reagent state: ¿optimal reaction conditions vary across antibody specificities.No single test method will detect all antibodies.¿ no further complaints of this type have been received from the customer site since the time of the reported events.

Brand Name
ORTHO REAGENT RED BLOOD CELLS 0.8% RESOLVE PANEL A
Common Device Name
REAGENT RED BLOOD CELLS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key17821677
Report Number0002250051-2023-00120
Device Sequence Number14063601
Product Code QHT
UDI-Device Identifier10758750007677
UDI-Public10758750007677
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6902317
Device Lot NumberVRA439
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2023
Initial Report FDA Received Date09/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown